71230members
374204posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Very very itchy skin after rads

15 REPLIES 15
tat4tit
Member

Re: Very very itchy skin after rads

I've done 21 of 33 rads after mx and removal of pectoral muscle.  Obviously, there's not much flesh in the area being irradiated and my rads team are trying to ensure I don't have skin breakdown.  After rad 19 last Friday and over the weekend I was needing regular painkillers as the skin and scar were swollen and tight, burning and sore, but the pills weren't really doing much to help.  On Monday the rads team gave me a non-adhesive dressing, PolyMem, with instructions to moisten it with cooled, boiled water and hold it in place with a close fitting top.  The relief was almost instant and, two days later it's still really helping.  

 

PolyMem is used by tissue viability nurses to protect 'at risk' skin (bed sores, incontinence, etc) and the manufacturer's blurb says it promotes healing.  Definitely worth a try, imho, if you are struggling.  Tat xx

Seabreeze
Member

Re: Very very itchy skin after rads

Hi BJH,

I found the flamazine really helped. I also wore a layer of soft 100% cotton t-shirt fabric on the skin side of my bra to reduce any friction on the skin and padded out with cotton wool make up pads around any areas which were particularly sore. Hope it's improved since your last post...it does fade and then go completely... (The itching and any flaking that is!)

seabreeze


 

ellie49
Member

Re: Very very itchy skin after rads

Hi I don't know what's going on.  Went to GP last Monday with a very hot, sore area around my scar, under arm.  They said they thought it was cellulitus again, but have taken the course of antibiotics they gave me, and now the area has become very dry with blisters and peeling.  Very much like a healing burn, althouygh still very sore to touch.  I finished Rads on the 3rd February, and it took a good 14 days before my skin started to heal, then this flared up last weekend all out of the blue.  Do any of you think that this could still have been burns from Radiotherapy or something else??? It would have been a good 18 days after I finished,

Amdramannie
Member

Re: Very very itchy skin after rads

Hi, I finished rads on Tuesday. My itchy rash started the week before and has developed. The radiographer said it would peak in about 10 days. Getting huge relief from aloe Vera which I get straight from the plant. Just break a stem off and open it. So cooling and soothing and very natural.

I was also diagnosed in January with a neurological disease which causes a neuropathic itch on my arms and legs. Sadly, aloe Vera doesn't help with that as the nerve endings are causing it and it's internal and not on the surface. I think itching is far worse than the pain. 

I hope all you fellow sufferers on here get some relief from the Aloe Vera...do buy a plant. They are great! I've used mine for years. It heals open cuts very quickly as well.

Good luck everyone. X

BJH
Member

Re: Very very itchy skin after rads

Hi, did the flamazine work ?  I finished rads 4 days ago and my itchy, sore rash on my chest is horrendous.  I'm on anti-histamines.  I've used QV cream, flaminal, calamine, aloe Vera, after sun, cool packs and now Betnovate from Doc, but it's worse tonight. I'm in agony x

ellie49
Member

Re: Very very itchy skin after rads

Hi, thanks for your reply, will get in touch with them and ask about it. Thanks.

Seabreeze
Member

Re: Very very itchy skin after rads

Hi Ellie,

I had bad burning and itching after radio and the staff in the radio dept gave me Flamazine. It really helped, worth asking about since it may help more than the aloe Vera.

Hope the itching demonises soon.

Seabreeze

susu
Member

Re: Very very itchy skin after rads

So glad to hear you have found something that helps, even if it is a bit messy! Talking of which, I have just spent the last ten minutes clearing up after knocking a full cup of hot coffee all over my desk. Luckily it missed the laptop but managed to soak anything and everything else so not a great start to a Sunday morning! Take care Sue xx

nickif
Member

Re: Very very itchy skin after rads

Stopped using the cream the doc gave me and just been plastering myself with sudacrem... seems to be doing the trick. very messy but not itching so much and not so sore...
ellie49
Member

Re: Very very itchy skin after rads

Thanks Sue,  still going mad with this itchy, sore skin.  Used E45 itch cream last night, had to get up and wash it off, it really burnt.  This morning a friend has given me some aloe vera leaves, so I have been using the gel from them.  Think I will speak with surgery nurse on Monday and get something stronger, by way of hydrocortisone cream.  This site is brilliant, at least you know you are not alone, so thanks very much. x Elaine

 

susu
Member

Re: Very very itchy skin after rads

It took me 3-4 weeks after treatment to finish cooking and then was still very senstive but it does ease off eventually I promise! Keep trying with the creams and I hope you find one that helps. Take care Sue x

nickif
Member

Re: Very very itchy skin after rads

the doctor has given me some cream... Ill find out the name, it has helped a bit but I can tell im still cooking!! 

susu
Member

Re: Very very itchy skin after rads

Hi all, I used Diprobase lotion and wore soft cotton t-shirts. Hope this helps  Sue x

ellie49
Member

Re: Very very itchy skin after rads

I know what you mean, I am in exactly the same position.  Have today, bought some E45 Itchy cream, and like you hydrocortizone, but not helping.  I wish I could help you and me too. If you do find anything I would much appreciate a nod and likewise I will let you know too. x  Ellie 49

Awil
Member

Re: Very very itchy skin after rads

Hi nick , I had that and the cream , try antihistamine piriton it may take edge off it maybe cold cabbage leaves in fridge like for breastfeeding mums worth a try but definitely antihistamines xxx
nickif
Member

Very very itchy skin after rads

Finished yesterday, driven me mad today, so itchy.  Got some hydrocortisone cream 2.5 but not enough. Got an appointment on Monday to see doctor but any advise on what I can get before I go mad!!